Alert archive / Michigan / Winter Weather Advisories in 2021

Winter Weather Advisory 2, NWS Gaylord, MI

January 11, 202125 counties in Michigan

NWS Gaylord, MI issued this winter weather advisory at Jan 11, 2021, 9:40 PM EST for 25 counties in Michigan. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2021, 9:40 PM EST (02:40 UTC)
Expired
Jan 12, 2021, 2:00 PM EST
In force
16 hr
Issued by
NWS Gaylord, MI
All 25 counties

Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Charlevoix County, MI, Cheboygan County, MI, Chippewa County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Mackinac County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 7 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 2.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2021-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2021-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
447 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

121 
WWUS43 KAPX 120240
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
940 PM EST Mon Jan 11 2021

MIZ016>018-021>024-027>029-032>035-041-097-099-121045-
/O.NEW.KAPX.WW.Y.0002.210112T0240Z-210112T1300Z/
Emmet-Cheboygan-Presque Isle-Antrim-Otsego-Montmorency-Alpena-
Kalkaska-Crawford-Oscoda-Wexford-Missaukee-Roscommon-Ogemaw-
Gladwin-Mackinac Island/Bois Blanc Island-Charlevoix-
Including the cities of Petoskey, Cheboygan, Rogers City, 
Mancelona, Gaylord, Atlanta, Alpena, Kalkaska, Grayling, Mio, 
Cadillac, Lake City, Houghton Lake, West Branch, Gladwin, 
Mackinac Island, and Charlevoix
940 PM EST Mon Jan 11 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EST TUESDAY...

* WHAT...Freezing drizzle. The freezing drizzle will mix at times
  with snow, especially overnight and north of M-32.

* WHERE...Much of Northern Lower Michigan.

* WHEN...Until 8 AM EST Tuesday.

* IMPACTS...Plan on slippery, icy roads and sidewalks. The 
  hazardous conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

http://www.weather.gov/gaylord

JZ
4 follow-up statements
605 
WWUS43 KAPX 120837
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
337 AM EST Tue Jan 12 2021

MIZ020-025-026-031-121600-
/O.EXB.KAPX.WW.Y.0002.000000T0000Z-210112T1600Z/
Leelanau-Benzie-Grand Traverse-Manistee-
Including the cities of Northport, Frankfort, Traverse City, 
and Manistee
337 AM EST Tue Jan 12 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WHAT...Freezing drizzle, possibly mixed with a little light
  snow. Additional ice accumulations of up to a few tenths in
  higher elevations. 

* WHERE...Leelanau, Benzie, Grand Traverse and Manistee Counties.

* WHEN...Until 11 AM EST this morning.

* IMPACTS...Very slippery sidewalks, roads and bridges are
  possible. The hazardous conditions could impact the morning
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. Prepare for possible
power outages. 

&&

$$

MIZ087-088-096-121600-
/O.EXB.KAPX.WW.Y.0002.000000T0000Z-210112T1600Z/
Central Chippewa-Southeast Chippewa-Eastern Mackinac-
Including the cities of Sault Ste. Marie, Brimley, Kinross, 
Sugar Island, Detour Village, Goetzville, Drummond Island, 
St. Ignace, Brevort, and Les Cheneaux Islands
337 AM EST Tue Jan 12 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WHAT...Freezing drizzle. The freezing drizzle will mix at times
  with light snow. Additional snow and ice accumulations of a few
  tenths. 

* WHERE...Central Chippewa, Southeast Chippewa and Eastern 
  Mackinac Counties.

* WHEN...Until 11 AM EST this morning.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ016>018-021>024-027>029-032>035-041-097-099-121600-
/O.EXT.KAPX.WW.Y.0002.000000T0000Z-210112T1600Z/
Emmet-Cheboygan-Presque Isle-Antrim-Otsego-Montmorency-Alpena-
Kalkaska-Crawford-Oscoda-Wexford-Missaukee-Roscommon-Ogemaw-
Gladwin-Mackinac Island/Bois Blanc Island-Charlevoix-
Including the cities of Petoskey, Cheboygan, Rogers City, 
Mancelona, Gaylord, Atlanta, Alpena, Kalkaska, Grayling, Mio, 
Cadillac, Lake City, Houghton Lake, West Branch, Gladwin, 
Mackinac Island, and Charlevoix
337 AM EST Tue Jan 12 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WHAT...Freezing drizzle. The freezing drizzle will mix at times
  with light snow. Additional snow accumulations of a few tenths 
  and ice accumulations of up to one tenth of an inch.

* WHERE...Portions of Eastern Upper and Northern Lower Michigan.

* WHEN...Until 11 AM EST this morning.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

http://www.weather.gov/gaylord
854 
WWUS43 KAPX 121200
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
700 AM EST Tue Jan 12 2021

MIZ030-036-042-121600-
/O.EXA.KAPX.WW.Y.0002.000000T0000Z-210112T1600Z/
Alcona-Iosco-Arenac-
Including the cities of Harrisville, Tawas City, and Standish
700 AM EST Tue Jan 12 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WHAT...Freezing drizzle. Additional ice accumulations of a 
  light glaze.

* WHERE...Alcona, Iosco and Arenac Counties.

* WHEN...Until 11 AM EST this morning.

* IMPACTS...Very slippery sidewalks, roads and bridges are
  possible. The hazardous conditions could impact the morning
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. Prepare for possible
power outages. 

&&

$$

MIZ016>018-021>024-027>029-032>035-041-097-099-121600-
/O.CON.KAPX.WW.Y.0002.000000T0000Z-210112T1600Z/
Emmet-Cheboygan-Presque Isle-Antrim-Otsego-Montmorency-Alpena-
Kalkaska-Crawford-Oscoda-Wexford-Missaukee-Roscommon-Ogemaw-
Gladwin-Mackinac Island/Bois Blanc Island-Charlevoix-
Including the cities of Petoskey, Cheboygan, Rogers City, 
Mancelona, Gaylord, Atlanta, Alpena, Kalkaska, Grayling, Mio, 
Cadillac, Lake City, Houghton Lake, West Branch, Gladwin, 
Mackinac Island, and Charlevoix
700 AM EST Tue Jan 12 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WHAT...Freezing drizzle. The freezing drizzle will mix at times
  with light snow. Additional snow and accumulations of a few 
  tenths. Additional ice accumulations of a light glaze.

* WHERE...Portions of Eastern Upper and Northern Lower Michigan.

* WHEN...Until 11 AM EST this morning.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ020-025-026-031-121600-
/O.CON.KAPX.WW.Y.0002.000000T0000Z-210112T1600Z/
Leelanau-Benzie-Grand Traverse-Manistee-
Including the cities of Northport, Frankfort, Traverse City, 
and Manistee
700 AM EST Tue Jan 12 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WHAT...Freezing drizzle. Additional ice accumulations of a 
  light glaze.

* WHERE...Leelanau, Benzie, Grand Traverse and Manistee Counties.

* WHEN...Until 11 AM EST this morning.

* IMPACTS...Very slippery sidewalks, roads and bridges are 
  possible. The hazardous conditions could impact the morning 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. Prepare for possible
power outages. 

&&

$$

MIZ087-088-096-121600-
/O.CON.KAPX.WW.Y.0002.000000T0000Z-210112T1600Z/
Central Chippewa-Southeast Chippewa-Eastern Mackinac-
Including the cities of Sault Ste. Marie, Brimley, Kinross, 
Sugar Island, Detour Village, Goetzville, Drummond Island, 
St. Ignace, Brevort, and Les Cheneaux Islands
700 AM EST Tue Jan 12 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WHAT...Freezing drizzle. The freezing drizzle will mix at times
  with light snow. Additional ice accumulations of a light glaze.

* WHERE...Southeast Chippewa, Central Chippewa and Eastern 
  Mackinac Counties.

* WHEN...Until 11 AM EST this morning.

* IMPACTS...Very slippery sidewalks, roads and bridges are 
  possible. The hazardous conditions could impact the morning 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. Prepare for possible
power outages. 

&&

$$

http://www.weather.gov/gaylord
146 
WWUS43 KAPX 121546
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
1046 AM EST Tue Jan 12 2021


MIZ020-025-026-031-121700-
/O.CAN.KAPX.WW.Y.0002.000000T0000Z-210112T1600Z/
Leelanau-Benzie-Grand Traverse-Manistee-
Including the cities of Northport, Frankfort, Traverse City, 
and Manistee
1046 AM EST Tue Jan 12 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

Temperatures have warmed to above freezing across the area. 
Therefore the advisory has been cancelled. 

$$

MIZ016>018-021>024-027>030-032>036-041-042-097-099-121900-
/O.EXT.KAPX.WW.Y.0002.000000T0000Z-210112T1900Z/
Emmet-Cheboygan-Presque Isle-Antrim-Otsego-Montmorency-Alpena-
Kalkaska-Crawford-Oscoda-Alcona-Wexford-Missaukee-Roscommon-
Ogemaw-Iosco-Gladwin-Arenac-Mackinac Island/Bois Blanc Island-
Charlevoix-
Including the cities of Petoskey, Cheboygan, Rogers City, 
Mancelona, Gaylord, Atlanta, Alpena, Kalkaska, Grayling, Mio, 
Harrisville, Cadillac, Lake City, Houghton Lake, West Branch, 
Tawas City, Gladwin, Standish, Mackinac Island, and Charlevoix
1046 AM EST Tue Jan 12 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...

* WHAT...Light freezing drizzle and flurries with a light glazing
  of ice.

* WHERE...Portions of Eastern Upper and Northern Lower Michigan.

* WHEN...Until 2 PM EST this afternoon.

* IMPACTS...Very slippery sidewalks, roads and bridges are
  possible, particularly on untreated backroads.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ087-088-096-121900-
/O.EXT.KAPX.WW.Y.0002.000000T0000Z-210112T1900Z/
Central Chippewa-Southeast Chippewa-Eastern Mackinac-
Including the cities of Sault Ste. Marie, Brimley, Kinross, 
Sugar Island, Detour Village, Goetzville, Drummond Island, 
St. Ignace, Brevort, and Les Cheneaux Islands
1046 AM EST Tue Jan 12 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...

* WHAT...Light freezing drizzle and flurries with a light glazing
  of ice.

* WHERE...Southeast Chippewa, Central Chippewa and Eastern 
  Mackinac Counties.

* WHEN...Until 2 PM EST this afternoon.

* IMPACTS...Very slippery sidewalks, roads and bridges are
  possible, particularly on untreated backroads.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

http://www.weather.gov/gaylord
811 
WWUS43 KAPX 121923
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
223 PM EST Tue Jan 12 2021


MIZ016>018-021>024-027>030-032>036-041-042-087-088-096-097-099-
122030-
/O.EXP.KAPX.WW.Y.0002.000000T0000Z-210112T1900Z/
Emmet-Cheboygan-Presque Isle-Antrim-Otsego-Montmorency-Alpena-
Kalkaska-Crawford-Oscoda-Alcona-Wexford-Missaukee-Roscommon-
Ogemaw-Iosco-Gladwin-Arenac-Central Chippewa-Southeast Chippewa-
Eastern Mackinac-Mackinac Island/Bois Blanc Island-Charlevoix-
Including the cities of Petoskey, Cheboygan, Rogers City, 
Mancelona, Gaylord, Atlanta, Alpena, Kalkaska, Grayling, Mio, 
Harrisville, Cadillac, Lake City, Houghton Lake, West Branch, 
Tawas City, Gladwin, Standish, Sault Ste. Marie, Brimley, 
Kinross, Sugar Island, Detour Village, Goetzville, 
Drummond Island, St. Ignace, Brevort, Les Cheneaux Islands, 
Mackinac Island, and Charlevoix
223 PM EST Tue Jan 12 2021

...WINTER WEATHER ADVISORY HAS EXPIRED...



$$

http://www.weather.gov/gaylord

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this winter weather advisory went out at Jan 11, 9:37 PM EST, 3 minutes earlier.

Area forecast discussion, Jan 11, 9:37 PM EST, 3 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
937 PM EST Mon Jan 11 2021

.UPDATE...
Issued at 937 PM EST Mon Jan 11 2021

A little messy out there this evening. Sw low-level flow is in
place, ahead of a weak surface wave over western Superior. 00Z APX
observed sounding is saturated up to 850mb, slightly above an
inversion at 860mb/-10C. That temp profile in the sounding
supports a basically 50/50 shot of FZDZ vs SN. But, while a few
snowflakes are mixing in, FZDZ has been the dominant p-type. As
one heads a little further north toward the tip of the mitt, and
the sounding gets a tiny bit colder, snow is mixing in a bit more
often. (Though the AWOS p-type sensors are probably overstating
how often snow is mixing in.)

Eventually, a vigorous shortwave (now well north of Superior) will
dig sse-ward, reaching far eastern Superior by daybreak. This will
spread deeper moisture and some synoptic support. Expect that,
north of GLR, precip will transition to lake enhanced snow
showers, with the potential for some localized accums pushing an
inch in Emmet Co and neighbors.

But south of GLR, there are fewer reasons for a p-type change
tonight. Nam BUFR sounding at TVC do show cloud-top cooling to
close to -10C... i.e. close to what APX has right now, but that's
still resulting in mostly FZDZ. And MBL/CAD progged soundings are
even more drizzly than further north. Per radar and especially
obs (and vsbys), drizzle has been more considerable in the
interior (CAD/GLR/HTL). And the Lake MI coastline is seeing temps
rise to freezing or higher (MBL 32f...Frankfort 34f).

Given the above, will follow along with GRR's lead in hoisting an
advisory for much of northern lower MI. Will leave out:
TVC/MBL/Leelanau area, and the Lk Huron coast from Alcona Co
south.

&&

.NEAR TERM...(Through Tuesday)
Issued at 245 PM EST Mon Jan 11 2021

Impactful weather: Patchy mainly nuisance light snow/freezing
drizzle mix into this evening?

Somewhat colder air advecting into the region will lead to
slightly increased over lake instability into tonight. In
addition, a short wave moving across the area will increase the
moisture depth a little. Both the moisture and instability are
marginal as far as generating precipitation with lake/850 mb delta
ts just barely in the mid teens C range. Model soundings indicate
that moisture increases from around -8 C to right about -10 C
later this evening. Have had a couple of reports of light patchy
freezing drizzle as well as some very light snow so far this
afternoon and this will likely continue into this evening. The
evening shift will have to monitor current trends for possible
slick spots on area roadways (and will go ahead and add this
possibility into the hazardous weather outlook). Somewhat deeper
moisture moving in from the west is expected to trend
precipitation to mainly light snow tonight. Snow accumulations are
expected to remain at or under a half inch or so. Perhaps some
leftover activity Tuesday morning but drier air in combination
with warm air advection should end any remaining precipitation by
afternoon. Do not expect much of a diurnal range through Tuesday
with temperatures only falling/rising by a few degrees from where
they are now.

&&

.SHORT TERM...(Tuesday night through Thursday)
Issued at 245 PM EST Mon Jan 11 2021

...Maybe or Maybe Not...

Impact Weather Potential...Minimal.

Pattern Synopsis/Forecast...ECMWF/GFS/SREF all show that the warm,
dry air with the next system is here at 850 mb. The CMC has a bit of
a lag, and shows a trough moving through the Upper Great lakes and
producing light snow. Left the pops low enough that it wouldn't
produce precipitation in the forecast grids, but wouldn't be
surprised if the thin wisps on the radar we are seeing today, are
back Tuesday night, as the ARW/NMM/NAMNest all have some banded
precipitation through Wednesday morning. Wednesday looks like it
should be dry through the night. Thursday, the next system is on
our doorstep at 12z/Thu with the GFS and ECMWF showing the
precipitation just into W Lake Superior, while the CMC and SREF
have it in E Upper. The GFS spreads across the forecast area, by
00z/Fri, while the ECMWF is still well west of us.

.LONG TERM...(Thursday night through Monday)
Issued at 245 PM EST Mon Jan 11 2021

High Impact Weather Potential...Lake Effect is possible during the
end of the work week.

Extended (Thursday night through Monday)...The models have
precipitation for Thursday night through Friday night, as the 500 mb
cut off low migrates across the state, temperatures fall and we are
back into a mix to being, and then snow Friday and Friday night.
Saturday, LES would be expected on all three models, which would
continue the LES through the night. Sunday, another shortwave (500
mb) drops into the Great Lakes and produces more snow through Monday
morning, which then transitions to LES for the day on Monday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 631 PM EST Mon Jan 11 2021

Some -FZDZ tonight. MVFR to at times IFR.

Northern MI is seeing sw low-level flow, ahead of a weak
disturbance heading toward Superior. This has enhanced low-level
moisture somewhat, lowering cigs and resulting in areas of -FZDZ
with some flurries embedded. Cigs are riding the edge of MVFR and
IFR, and that should continue tonight before cigs gradually
improve Tuesday.

Sw winds will become weaker tonight.

&&

.MARINE...
Issued at 245 PM EST Mon Jan 11 2021

There could be a few remaining wind gusts of around 20 knots
through this evening but generally southwest winds are expected to
be under 20 knots through Tuesday. Winds are then expected to
increase some Tuesday night into Wednesday when small craft
advisories may be needed.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

UPDATE...JZ
NEAR TERM...AS
SHORT TERM...JL
LONG TERM...JL
AVIATION...JZ
MARINE...AS
Hazardous weather outlook, Jan 11, 3:48 PM EST, 5 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
348 PM EST Mon Jan 11 2021

MIZ016>018-020>036-041-042-086>088-095>099-122100-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
348 PM EST Mon Jan 11 2021

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...This afternoon and tonight.

A mixture of light snow and patchy freezing drizzle could lead to
a few slick spots on area roadways into this evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Accumulating lake effect snow is expected Friday night through the
upcoming weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-122100-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
348 PM EST Mon Jan 11 2021

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

In the hours before

Special weather statement, Jan 11, 5:02 PM EST, 4 hours 38 minutes before
Special Weather Statement
National Weather Service Gaylord MI
502 PM EST Mon Jan 11 2021

MIZ016>018-020>023-025>029-031>035-041-086>088-095>099-120315-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Manistee-Wexford-
Missaukee-Roscommon-Ogemaw-Gladwin-Western Chippewa-
Central Chippewa-Southeast Chippewa-Western Mackinac-
Eastern Mackinac-Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
Including the cities of Petoskey, Cheboygan, Rogers City,
Northport, Mancelona, Gaylord, Atlanta, Frankfort, Traverse City,
Kalkaska, Grayling, Mio, Manistee, Cadillac, Lake City,
Houghton Lake, West Branch, Gladwin, Paradise, Trout Lake,
Rudyard, Sault Ste. Marie, Brimley, Kinross, Sugar Island,
Detour Village, Goetzville, Drummond Island, Engadine, Naubinway,
Epoufette, St. Ignace, Brevort, Les Cheneaux Islands,
Mackinac Island, St. James, and Charlevoix
502 PM EST Mon Jan 11 2021

...Freezing drizzle at times this evening...

Light snow showers and freezing drizzle will occur at times
through at least this evening across much of northern Michigan.
The best chance for icing to develop on roads and vehicles will be
in the higher elevations of northern lower Michigan. Though icing
will be light, it can take very little in the way of ice to make
roads slick and treacherous.

Travelers should be alert to icing on roads and windshields.
Roads could quickly become icy. Slow down, and leave extra space
between yourself other vehicles. Allow extra time to reach your
destination.

JZ
Local storm report, Jan 11, 8:30 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
830 PM EST MON JAN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FREEZING RAIN    3 W SUTTONS BAY         44.98N 85.72W
01/11/2021  E0.01 INCH       LEELANAU           MI   BROADCAST MEDIA

            COATING OF ICE IN LAKE LEELANAU AS OF 7 PM.

0700 PM     FREEZING RAIN    1 NW WATERS             44.91N 84.72W
01/11/2021  M0.01 INCH       OTSEGO             MI   OFFICIAL NWS OBS

            COATING OF ICE ON MOST SURFACES AS OF 7 PM.

0700 PM     FREEZING RAIN    1 SW GAYLORD            45.02N 84.69W
01/11/2021  M0.03 INCH       OTSEGO             MI   ASOS

            ICE ACCRETION THROUGH 7 PM AT GAYLORD
            REGIONAL AIRPORT.

&&

GILLEN
Local storm report, Jan 11, 9:36 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
936 PM EST MON JAN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FREEZING RAIN    6 S CATHRO              45.07N 83.57W
01/11/2021  M0.01 INCH       ALPENA             MI   ASOS

            ICE ACCRETION AS OF 10 PM AT ALPENA COUNTY
            REGIONAL AIRPORT.

&&

GILLEN
Local storm report, Jan 11, 9:38 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
938 PM EST MON JAN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     FREEZING RAIN    GAYLORD                 45.03N 84.67W
01/11/2021  E0.03 INCH       OTSEGO             MI   NWS EMPLOYEE

            SEVERAL HUNDREDTHS OF AN INCH OF ICE AS OF
            915 PM.

&&

GILLEN

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 3:30 AM ESTSmall Craft AdvisoryAPX31 hr

Nearby

Winter Weather Advisories in Michigan, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.